Alert archive / Tennessee / High Wind Warnings in 2020
High Wind Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this high wind warning at Apr 13, 2020, 1:43 AM CDT for 7 counties in Arkansas; 21 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 1:43 AM CDT (06:43 UTC)
- Expired
- Apr 13, 2020, 5:59 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
All 30 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 66 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
385 WWUS74 KMEG 130643 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 143 AM CDT Mon Apr 13 2020 ARZ009-018-026>028-035-036-MOZ113-115-TNZ001>004-019>022-048>055- 088>092-131200- /O.UPG.KMEG.WI.Y.0003.000000T0000Z-200413T1200Z/ /O.NEW.KMEG.HW.W.0001.200413T0643Z-200413T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 143 AM CDT Mon Apr 13 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of West Tennessee, East and Northeast Arkansas and the Missouri Bootheel. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ARZ048-049-058-MSZ001>017-020>024-131200- /O.CON.KMEG.WI.Y.0003.000000T0000Z-200413T1200Z/ St. Francis-Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah- Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola- Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha- Calhoun-Chickasaw-Monroe- Including the cities of Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 143 AM CDT Mon Apr 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph becoming northwest overnight. * WHERE...Portions of North Mississippi, West Tennessee, East Arkansas and Southeast Missouri. * WHEN...Through 7 AM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
995 WWUS74 KMEG 131059 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 559 AM CDT Mon Apr 13 2020 ARZ009-018-026>028-035-036-MOZ113-115-TNZ001>004-019>022-048>055- 088>092-131200- /O.CAN.KMEG.HW.W.0001.000000T0000Z-200413T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll- Benton TN-Lauderdale-Tipton-Haywood-Crockett-Madison-Chester- Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy-Hardin- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 559 AM CDT Mon Apr 13 2020 ...HIGH WIND WARNING IS CANCELLED... Winds have diminished below warning criteria. Thus, the High Wind Warning has been cancelled. $$ ARZ048-049-058-MSZ001>017-020>024-131200- /O.CAN.KMEG.WI.Y.0003.000000T0000Z-200413T1200Z/ St. Francis-Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah- Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola- Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha- Calhoun-Chickasaw-Monroe- Including the cities of Forrest City, Marianna, Helena, West Helena, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, Houston, Okolona, Amory, and Aberdeen 559 AM CDT Mon Apr 13 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria. Thus, the Wind Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Apr 13, 12:41 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 13, 12:41 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1241 AM CDT Mon Apr 13 2020
.UPDATE...
Updated to include 06Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 833 PM CDT Sun Apr 12 2020/
DISCUSSION...
Skies are cloudy across much of the Mid-South this evening with
temperatures from the mid 50s to around 70 degrees. The first
area of thunderstorms is finally moving out of the eastern side of
the Mid-South with another large area of thunderstorms about to
enter the region from the west. Some of these thunderstorms could
produce damaging winds and large hail so a Severe Thunderstorm
Watch has been issued for roughly the western half of the Mid-
South until 1 AM CDT.
ARS
PREV DISCUSSION... /issued 412 PM CDT Sun Apr 12 2020/
UPDATE...Updated to remove the Tornado watch from North
Mississippi. Redevelopment looks questionable at this time.
Adjusted pops/weather accordingly.
30
PREV DISCUSSION... /issued 223 PM CDT Sun Apr 12 2020/
DISCUSSION...
SEVERE WEATHER IS STILL POSSIBLE THIS AFTERNOON AND EVENING...
A tornado watch remains in effect for North Mississippi. The last
few HRRR runs backed off of the 2nd round of thunderstorms this
evening, but has now increased coverage once again. However, the
surface low that was once well defined, tracking just South of
Memphis is much more diffuse as it tracks into West TN. The warm
front remains to our South but should begin to surge North over
the next few hours ushering in mid-60 degree dew points into
portions of North Mississippi. As this deeper moisture arrives, a
shortwave trough and 70kt mid level jet will shift across the
area. Low level shear remains impressive, 0-1km SRH in excess of
400 m2/s2 should be more than sufficient to support supercellular
storms capable of producing tornadoes and widespread damaging
wind. The main limiting factor will be surface based instability,
which will remain limited until the warm front surges North. The
highest potential for a strong long tracked tornado will likely be
right along or just North of the warm front before sunset.
It is highly uncertain if additional storms will develop along the
cold front but if they do, conditions will be favorable for fast
moving short lived tornadoes as well as damaging wind. By
Midnight, the threat of any severe weather should be over.
Cooler conditions will arrive tomorrow. Expect temperatures
around 15 degrees below normal Monday and Tuesday with highs in
the 50s followed by a warming trend Wednesday and Thursday. By
Thursday we should see highs in the middle to upper 60s across
most of the Midsouth. There could be frost across portions of West
Tennessee, the Missouri Bootheel and Northeast Arkansas Tuesday
and Wednesday mornings.
A broad trough will deepen over much of the Eastern US Early in
the work week, a weak disturbance rounding the base of the trough
could result in a few light showers Tuesday, but otherwise dry
conditions are expected through Friday.
Expect near to slightly below normal temperatures Friday into the
weekend. No organized storm systems are expected though it looks
like a few additional showers are possible Friday night.
30
&&
.AVIATION...
06Z TAFs
Wrap around rain showers are currently moving across AR and W TN
as of TAF issuance. Winds are already veering northwest,
increasing in speed becoming gusty. These winds will gradually
begin to diminish later Monday morning into Monday
afternoon/evening. MVFR conditions are expected to be prevalent
across all sites overnight with MKL anticipated to improve from
LIFR conditions to MVFR conditions in the next few hours.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 AM CDT this morning for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Wind Advisory until 7 AM CDT this morning for Dunklin-Pemiscot.
MS...Wind Advisory until 7 AM CDT this morning for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Wind Advisory until 7 AM CDT this morning for Benton TN-Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Apr 13, 12:22 AM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1222 AM CDT Mon Apr 13 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-140730- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1222 AM CDT Mon Apr 13 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A Wind Advisory remains in effect for the entire Mid-South through the overnight hours. Sustained winds of 25 mph with gusts to 40 mph are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Frost is possible in portions of Northeast Arkansas, the Missouri Bootheel, and Northwest TN Wednesday morning and possibly again Thursday morning. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 12, 11:47 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG PONTOTOC 34.25N 89.01W
04/12/2020 PONTOTOC MS BROADCAST MEDIA
MULTIPLE TREES DOWN ON 336W IN PONTOTOC
&&
AC3Local storm report, Apr 12, 11:59 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 PM CDT SUN APR 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 2 NNE SHILOH 35.14N 88.36W
04/12/2020 HARDIN TN AMATEUR RADIO
LARGE TREE DOWN ON HIGHWAY 22 NEAR HAMBURG ROAD.
&&
MJLocal storm report, Apr 13, 12:02 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND DMG PLANTERSVILLE 34.21N 88.67W
04/12/2020 LEE MS BROADCAST MEDIA
TREE DOWN ON ROAD 814 IN PLANTERSVILLE.
&&
MJSpecial weather statement, Apr 13, 12:05 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
1205 AM CDT Mon Apr 13 2020
TNZ001>004-019>022-130545-
Carroll TN-Weakley TN-Lake TN-Benton TN-Obion TN-Henry TN-Dyer TN-
Gibson TN-
1205 AM CDT Mon Apr 13 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1245 AM CDT
FOR...
Carroll County in western Tennessee...
Weakley County in western Tennessee...
Eastern Lake County in western Tennessee...
Benton County in western Tennessee...
Obion County in western Tennessee...
Henry County in western Tennessee...
Northeastern Dyer County in western Tennessee...
Northern Gibson County in western Tennessee...
At 1205 AM CDT...strong thunderstorms producing winds in excess of 40
mph was located along a line extending from near Obion to near
McKenzie to 6 miles north of Parsons. Movement was northeast at 55
mph.
People in Carroll...Weakley...eastern Lake...Benton...Obion...
Henry...northeastern Dyer and northern Gibson Counties should monitor
this storm closely.
LAT...LON 3597 8802 3594 8800 3594 8793 3582 8797
3581 8803 3585 8806 3582 8831 3628 8955
3646 8949 3650 8942 3651 8930 3650 8806
3644 8806 3631 8796 3616 8792
TIME...MOT...LOC 0505Z 222DEG 48KT 3631 8927 3611 8858 3575 8810
MJLocal storm report, Apr 13, 12:57 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1257 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG GUNTOWN 34.44N 88.66W
04/12/2020 LEE MS SOCIAL MEDIA
TREES DOWN ON POWERLINES IN GUNTOWN.
&&
AC3Local storm report, Apr 13, 1:17 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 AM CDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG SOMERVILLE 35.24N 89.35W
04/12/2020 FAYETTE TN EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS THE COUNTY.
&&
AC3The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:51 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 54 min |
| Apr 12, 9:13 PM CDT | Special Weather Statement | MEG | Cross | 32 min |
| Apr 12, 9:25 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett, St. Francis | 50 min |
| Apr 12, 9:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 43 min |
| Apr 12, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 40 min |
| Apr 12, 9:50 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 55 min |
| Apr 12, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 44 min |
| Apr 13, 12:12 PM CDT | River Flood Advisory | MEG | Crittenden | 8 hr |
| Apr 13, 12:12 PM CDT | River Flood Advisory | MEG | Lee, Phillips | 8 hr |
| Apr 13, 6:06 PM CDT | Frost Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lee and 4 more | 39 hr |
| Apr 13, 6:06 PM CDT | Freeze Watch | MEG | Clay | 24 hr |
| Apr 12, 7:06 PM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 9 days |
| Apr 12, 9:21 PM CDT | River Flood Warning | MEG | Madison | 3 days |
| Apr 12, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 51 min |
| Apr 12, 11:09 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 66 min |
| Apr 12, 11:36 PM CDT | Special Weather Statement | MEG | Carroll, Dyer, Gibson | 24 min |
| Apr 13, 12:05 AM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry, Lake, Obion, Weakley | 40 min |
| Apr 13, 4:22 AM CDT | River Flood Warning | MEG | Decatur, Perry | 21 days |
| Apr 13, 4:22 AM CDT | River Flood Warning | MEG | Benton, Henry, Houston, Humphreys, Stewart | 4 days |
Nearby
High Wind Warnings in Tennessee, 2020High Wind Warnings in Arkansas, 2020High Wind Warnings in Missouri, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.